Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gym supplement
May 21, 2013

doctor , i am positive and i am a gym goer, i take CLA, L-cartinine, protein powder daily, can i know are they safe with my HARRT? i am taking , Stavudine, Efarivenz, Lami.

Response from Mr. Vergel

Assuming that they have the ingredients they list and not others (supplements are not regulated by the FDA), these supplements have not shown to present interactions with HIV medications. However, keep in mind that you should not take protein supplements with Efavirenz since it is considered a food supplement. Taking Efavirenz with food can increase blood levels of the drug and potentially cause for central nervous systems side effects.

By the way, unless there are no other HIV medication options for you, talk to your doctor about switching you away from stavudine. This drug is known for causing neuropathy and lipoatrophy and is no longer recommended in the US and several countries.

Nelson



Previous
Sharing a meth pipe with someone who has AIDS
Next
Medical results and increased drinking

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement